Alert archive / Kentucky / Tornado Warnings in 2008
Tornado Warning 41, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 2, 2008, 1:36 PM CDT for Fulton County, Hickman County, Kentucky. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2008, 1:36 PM CDT (18:36 UTC)
- Expired
- May 2, 2008, 2:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Fulton County, KY, Hickman County, KY
The radar
The Paducah radar (KPAH), 61 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 10:44 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1314 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 532 m²/s²
- 0-3 km storm-relative helicity
- 505 m²/s²
- Significant tornado parameter
- 3.8
- Supercell composite
- 15.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 021836
TORPAH
KYC075-105-021930-
/O.NEW.KPAH.TO.W.0041.080502T1836Z-080502T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
136 PM CDT FRI MAY 2 2008
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN FULTON COUNTY IN WESTERN KENTUCKY...
SOUTHERN HICKMAN COUNTY IN WESTERN KENTUCKY...
* UNTIL 230 PM CDT.
* AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES
SOUTHWEST OF HICKMAN...MOVING NORTHEAST AT 38 MPH.
* THE TORNADO WILL BE...
7 MILES SOUTHEAST OF HICKMAN BY 145 PM CDT...
3 MILES SOUTHEAST OF CAYCE BY 200 PM CDT...
NEAR FULTON BY 210 PM CDT...
NOW IS THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION. SEEK
SHELTER INDOORS IN A BASEMENT...OR IN AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUILDING. STAY TUNED TO WEATHER RADIO OR LOCAL
MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION.
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
LAT...LON 3660 8917 3667 8882 3650 8882 3650 8894
3650 8922
TIME...MOT...LOC 1836Z 247DEG 33KT 3642 8925
$$1 follow-up statement
000
WWUS53 KPAH 021901
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT FRI MAY 2 2008
KYC075-105-021930-
/O.CON.KPAH.TO.W.0041.000000T0000Z-080502T1930Z/
HICKMAN KY-FULTON KY-
200 PM CDT FRI MAY 2 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR EASTERN
FULTON AND SOUTHEASTERN HICKMAN COUNTIES IN WESTERN KENTUCKY...
AT 158 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS
LOCATED 5 MILES SOUTH OF CAYCE...OR 4 MILES NORTH OF UNION CITY...
MOVING NORTHEAST AT 38 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE FULTON.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
PENNY TO NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
LAT...LON 3661 8908 3667 8882 3650 8882 3650 8894
3650 8913
TIME...MOT...LOC 1900Z 247DEG 33KT 3648 8900
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 2, 3:38 AM CDT, 9 hours 58 minutes earlier.
Area forecast discussion, May 2, 3:38 AM CDT, 9 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 338 AM CDT FRI MAY 2 2008 .DISCUSSION... IN THE EARLY MORNING HOURS...DOPPLER RADARS INDICATED THE RESULT OF SUBTLE LIFT ACROSS THE PAH FCST AREA...SCT VERY LIGHT SHWRS. A SQUALL LINE WAS ASSOCIATED WITH A COLD FRONT IN EXTREME WRN MO. THE BIG EVENT WILL GET STARTED TODAY AS A VIGOROUS MID LEVEL CLOSED LOW PRESSURE SYSTEM ROTATES TOWARD THE GREAT LAKES. A LOBE OF ENERGY WITHIN THE LOW IS SHOWN BY THE MODELS TO SWING AROUND ITS EAST SIDE TODAY. THIS WILL HELP TO SUSTAIN A FAST NNEWD MOVING SFC LOW AND ITS ATTENDANT COLD FRONT. THE FRONT WILL STEADILY APPROACH THE PAH FCST AREA DURING THE MORNING HOURS. BASED ON CONVECTION OCCURRING TO OUR WEST...SOME TSTMS MAY MAKE IT INTO SERN MO SHORTLY AFTER 12Z. IN ADDITION...60 PLUS DEWPOINTS WILL COMBINE WITH A 60 PLUS KT LLJ TO PROVIDE MODERATE INSTABILITY OVER OUR REGION FOR THE AFTN AND INTO THE EVE. BEST FORECAST LOW LEVEL HELICITY APPEARS TO BE OVER SERN MO EARLY... THEN THE LOW LEVEL BULK SHEAR WILL BECOME A BIT MORE LINEAR LATE. THIS MEANS SCATTERED SUPERCELLS THAT MAY DEVELOP IN THIS ENVIRONMENT WOULD BE SOMEWHAT MORE LIKELY TO PRODUCE TORNADOES IN THE AFTN IN THE WEST...VS. THE EARLY EVENING WHERE DAMAGING WINDS AND HAIL WILL BE THE PRIMARY THREAT FARTHER EAST. THE COLD FRONT...WHICH SHOULD BE ENTERING THE MO OZARKS AROUND 00Z... WILL BE THE FORCING MECHANISM FOR A SQUALL LINE JUST AHEAD OF IT. THE THREAT OF SVR WX WILL CONTINUE EWD WELL INTO THE EVE...AND POSSIBLY PAST MIDNIGHT DESPITE A SLOWLY STABILIZING ATMOSPHERE. EXCEPT FOR THE FAR ERN PART OF THE PAH FCST AREA...ALL SHWR ACTIVITY SHOULD BE OUT OF THE REGION BY 12Z SAT. DURING THE AFTN...WE HELD A SLIGHT CHC OF A SHWR FOR THE AFTN IN THE NERN CORNER...INDUCED BY CYCLONIC MID LEVEL ENERGY ASSOCIATED WITH THE DEPARTING LOW. A BROAD SFC HIGH PRESSURE AREA WILL REPLACE THE CURRENT WARM REGIME FOR THE FIRST PART OF THE WEEK...WITH SOMEWHAT COOLER TEMPS AND LIGHT WINDS. LATER IN THE WEEK...ECMWF/GFS DO NOT AGREE TOO WELL ON THE LOCATION/TIMING OF A LOW PRESSURE SYSTEM...BUT IT APPEARS SHWRS MAY OCCUR EARLIER...AND TSTMS MAY OCCUR LATER IN THE LATTER HALF OF THE WEEK UNDER WARM MOIST ADVECTION. VIRTUALLY NO CHANGES WERE MADE BEYOND DAY 4. && .AVIATION... LOW VFR CIGS WILL YIELD TO MVFR CIGS AMIDST THICKENING/LOWERING CLOUD BASES THIS MORNING. THIS WILL LEAD TO SCATTERED SHOWER ACTIVITY BY MID MORNING WITH CONVECTION POSSIBLE BY LATE MORNING INTO THE AFTERNOON. LATER IN THE DAY AND ESP INTO THE EVENING...A COLD FRONT APPROACHES...AND WITH IT THE CHANCE FOR STRONG TO SEVERE STORMS. TEMPORARY IFR CIGS AND/OR VSBYS COULD BE PRODUCED IN A STRONG THUNDERSTORM UNTIL THE FRONT PASSES LATE IN THE EVENING... AFTER WHICH SKIES WILL CLEAR AND OVERALL CIGS/VSBYS IMPROVE TO VFR. PREVAILING WINDS WILL BE SLY WITH GUSTS WELL THRU THE 20S... THOUGH A STORM COULD YIELD HIGHER GUSTS...UNTIL THE FRONT PASSES AND WINDS GO SWLY-WLY AND DIMINISH. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && LONG TERM....DB AVIATION...DH
Hazardous weather outlook, May 2, 9:43 AM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 943 AM CDT FRI MAY 2 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-031045- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 943 AM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE QUAD STATE REGION. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS...WITH TORNADOES POSSIBLE AS WELL. AN INITIAL LINE OF THUNDERSTORMS WILL PASS THROUGH THE REGION THIS MORNING. THE THUNDERSTORMS ON THE LEADING EDGE OF THIS LINE WILL BE CAPABLE OF PRODUCING STRONG WINDS...TORRENTIAL DOWNPOURS AND HAIL. IN ADDITION...THUNDERSTORMS ARE FORMING OUT AHEAD OF THIS SQUALL LINE. SOME OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS...HAIL AND TORRENTIAL DOWNPOURS. A TORNADO OR TWO CANNOT BE RULED OUT. AFTER THIS LINE OF STORMS PASSES ON THROUGH THE AREA...THERE IS SOME QUESTION ON HOW MUCH OF A SEVERE THREAT THERE WILL BE THIS AFTERNOON. IF CLOUDS CLEAR OUT BEHIND THIS LINE OF STORMS AND ENOUGH INSTABILITY DEVELOPS...WE COULD HAVE ANOTHER ROUND OF SEVERE WEATHER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY.
In the hours before
Local storm report, May 2, 11:36 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1136 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM FLASH FLOOD DONIPHAN 36.62N 90.82W
05/02/2008 RIPLEY MO EMERGENCY MNGR
STREET FLOODING REPORTED IN DONIPHAN. SOME COUNTY CREEKS
ARE REPORTED AT BANK FULL OR OUT OF BANKS.
&&
DPLocal storm report, May 2, 11:38 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1138 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM FLASH FLOOD SCOTT CITY 37.22N 89.53W
05/02/2008 SCOTT MO EMERGENCY MNGR
STREET FLOODING REPORTED IN SCOTT CITY AND ALSO ALONG HWY
61.
&&
DPLocal storm report, May 2, 12:43 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1243 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM FLASH FLOOD CAPE GIRARDEAU 37.31N 89.55W
05/02/2008 CAPE GIRARDEAU MO TRAINED SPOTTER
WATER REPORTED OVER HWY P NEAR CAPE GIRARDEAU MO.
&&
DPLocal storm report, May 2, 12:44 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1244 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM TSTM WND DMG GLENALLEN 37.32N 90.03W
05/02/2008 BOLLINGER MO LAW ENFORCEMENT
LATE REPORT. DOWNED TREES NEAR THE COMMUNITY. ALSO
REPORTED NEAR PATTON AROUND THE SAME TIME.
&&
SMITTYLocal storm report, May 2, 12:54 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1254 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM FLASH FLOOD CAIRO 37.00N 89.18W
05/02/2008 ALEXANDER IL LAW ENFORCEMENT
OLIVE BRANCH TOWN ROAD CLOSED DUE TO FLOODING.
&&
SMITTYLocal storm report, May 2, 12:55 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1255 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM FLASH FLOOD MOUND CITY 37.09N 89.16W
05/02/2008 PULASKI IL LAW ENFORCEMENT
STANDING WATER OF SEVERAL LOW-LYING ROADS WITH HIGHWAY
DEPARTMENT RESPONDING TO LOCATIONS NOW.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 10:14 AM CDT | Severe Thunderstorm Warning | PAH | Christian | 31 min |
| May 2, 10:40 AM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg, Todd | 35 min |
| May 2, 10:45 AM CDT | Severe Thunderstorm Warning | PAH | Hopkins, Muhlenberg | 30 min |
| May 2, 10:50 AM CDT | Severe Thunderstorm Warning | PAH | Daviess | 40 min |
| May 2, 11:37 AM CDT | Flash Flood Warning | PAH | Crittenden, Livingston, Union | 3 hr |
| May 2, 2:12 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 26 min |
| May 2, 2:27 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Marshall | 33 min |
| May 2, 2:45 PM CDT | Severe Thunderstorm Warning | PAH | Lyon, Trigg | 30 min |
| May 2, 3:07 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Trigg | 24 min |
| May 2, 3:11 PM CDT | Flash Flood Warning | PAH | Daviess, Hopkins, McLean, Webster | 3 hr |
| May 2, 3:37 PM CDT | Areal Flood Advisory | PAH | Ballard, Carlisle, Fulton, Graves, Hickman, McCracken | 140 days |
| May 2, 5:40 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 20 min |
| May 2, 5:52 PM CDT | Severe Thunderstorm Warning | PAH | Marshall | 23 min |
Nearby
Tornado Warnings in Kentucky, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.